MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 12 HOLES, 285 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 12 HOLES, 285 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical devices: screw deep thread 4.0 mm diameter 22 mm length warning: this device is not approved for screw attachment or fixation; item#0203154022; lot# unknown; screw deep thread 4.0 mm diameter 30 mm length warning: this device is not approved for screw attachment or fixation; item#0203154030; lot# unknown; screw deep thread 4.0 mm diameter 34 mm length warning: this device is not approved for screw attachment or fixation; item#0203154034; lot# unknown; arcos 14x250mm prx tpr dist c 14x250mm; item#11-300714; lot#424000; arcos con sz a hi 70mm m sz a; item#11-301331;lot#614710; cer bioloxd mod hd 36mm +6 nk; item#12-115123; lot#2972003; the manufacturer did not receive x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted 6 months before revision to fix a periprosthetic fracture of the femur.Post the implant surgery, the implant fractured and the patient had to undergo a revision surgery.
 
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that the patient was implanted 6 months before revision to fix a periprosthetic fracture of the femur.The implant fractured due to unknown reasons and hence patient underwent a revision surgery on (b)(6) 2021.Harm: s3 - instability, moderate hazardous situation: implant deteriorates, breaks or loses function postoperatively.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Images: the received images were reviewed and confirmed that the implant broke into two pieces.3.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Dhr review: dhr review could not be performed as no lot number available.5.Conclusion: it was reported that the patient was implanted 6 months before revision to fix a periprosthetic fracture of the femur.The implant fractured due to unknown reasons and hence patient underwent a revision surgery on (b)(6) 2021.Based on the investigation the reported event can be confirmed.Due to significant lack of information a detailed investigation could not be performed, nevertheless based on the given information there is no indication of a nonconformance or complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 12 HOLES, 285 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12299880
Report Number0009613350-2021-00395
Device Sequence Number17095721
Product Code HRS
UDI-Device Identifier00889024297517
UDI-Public00889024297517
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.03263.112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR